Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Spokane, WA

June 17, 20257 counties in Washington

NWS Spokane, WA issued this red flag warning at Jun 17, 2025, 11:52 AM PDT for 7 counties in Washington. It took effect at Jun 18, 2025, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2025, 11:52 AM PDT (18:52 UTC)
In effect from
Jun 18, 2025, 2:00 PM PDT
Expired
Jun 18, 2025, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 115 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.9 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS86 KOTX 171852
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1152 AM PDT Tue Jun 17 2025

...DRY AND WINDY WEDNESDAY...

.Dry, warm, and windy weather will develop for portions of
central and southeastern Washington Wednesday afternoon and early
evening.

WAZ705>707-709-180300-
/O.UPG.KOTX.FW.A.0001.250618T2100Z-250619T0300Z/
/O.NEW.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Lower Palouse - Snake River (Zone 709)-
1152 AM PDT Tue Jun 17 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706,
707, AND 709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 8 PM PDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Foothills of Central Washington Cascades,
  Waterville Plateau, Western Columbia Basin, and Lower Palouse 
  -Snake River.

* Winds: West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Risk of new or existing fires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
260 
WWUS86 KOTX 180253
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
753 PM PDT Tue Jun 17 2025

...DRY AND WINDY WEDNESDAY...

.Dry, warm, and windy weather will develop for portions of
central and southeastern Washington Wednesday afternoon and early
evening.

WAZ705>707-709-181300-
/O.CON.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Lower Palouse - Snake River (Zone 709)-
753 PM PDT Tue Jun 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 705, 706, 707, AND 709...

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705), Waterville Plateau (Zone 706), Western Columbia Basin 
  (Zone 707) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 25 percent.

* Impacts: Risk of new or existing fires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
145 
WWUS86 KOTX 181240
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
540 AM PDT Wed Jun 18 2025

...DRY AND WINDY WEDNESDAY...

.Dry, warm, and windy weather will develop for portions of
central and southeastern Washington Wednesday afternoon and early
evening.

WAZ705>707-709-190300-
/O.CON.KOTX.FW.W.0005.250618T2100Z-250619T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Lower Palouse - Snake River (Zone 709)-
540 AM PDT Wed Jun 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 705, 706, 707, AND 709...

* Affected Area: Foothills of Central Washington Cascades (Zone 
  705), Waterville Plateau (Zone 706), Western Columbia Basin 
  (Zone 707) and Lower Palouse  -Snake River (Zone 709).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 17 to 24 percent.

* Impacts: Risk of new or existing fires spreading rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
355 
WWUS86 KOTX 190240
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
740 PM PDT Wed Jun 18 2025

WAZ705>707-709-190345-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-250619T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Lower Palouse - Snake River (Zone 709)-
740 PM PDT Wed Jun 18 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707,
AND 709...

Dry and breezy conditions will continue into the evening. However
relative humidity will increase above critical levels and thus the
Red Flag Warning will be allowed to expire at 8 PM PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:43 AM PDT, 1 hour 9 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions Wednesday afternoon and evening.
  • Cooler with increasing precipitation chances Friday through the weekend.
Area forecast discussion, Jun 17, 10:43 AM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1043 AM PDT Tue Jun 17 2025

.KEY MESSAGES...

- Elevated to critical fire weather conditions Wednesday
  afternoon and evening.

- Cooler with increasing precipitation chances Friday through
  the weekend.

&&

.SYNOPSIS...
Warmer temperatures to start off the week with an increasing
risk for elevated fire weather conditions from gusty winds and
dry conditions through the middle of this week. Cooler
temperatures and chances for showers increase late week into
next weekend.

&&

.DISCUSSION...
Tuesday through Thursday: A weak ridging pattern over the Inland
Northwest will keep temperatures in the 80s for most of the region
through Thursday. A shortwave trough will eject from a larger closed
low situated in the Gulf of Alaska on Wednesday, sending a cold
front into WA and increasing the pressure gradient across the
Cascades. This will bring wind gusts of 30 to 40 mph through the
Cascade gaps and into the western Columbia Basin. With dry and warm
conditions still in place, gusty winds will elevate fire weather
concerns, enabling rapid spread of new and existing fires. A few
areas of higher terrain including the Cascades and northern
mountains of WA and ID have a low chance (20%) of seeing light rain
with this shortwave, but overall it doesn't look to bring much
moisture. A Fire Weather Watch has been issued for the lee of the
Cascades and the western Columbia Basin for Wednesday afternoon and
evening due to the gusty winds and low relative humidity values
anticipated.

Friday through Sunday: Models are in strong agreement on the closed
low in the Gulf of Alaska dropping down into the Pacific Northwest
heading into the weekend and bringing with it increased precip
chances and a notable drop in temperatures. By Saturday highs will
be in the 60s regionwide - 10 to 15 degrees below average for this
time of year. As far as precip, northern WA, far eastern WA, and the
ID panhandle are looking at an 80+ percent chance of a wetting rain
(greater than 0.1 inches). The lee of the Cascades and the Columbia
Basin have a 40 percent chance of 0.1 inches. Over the Cascades,
snow levels will drop to 5000 feet, making for a chilly weekend for
any outdoor enthusiasts adventuring in the backcountry. /Fewkes

&&

.AVIATION...
18Z TAFS: VFR conditions will prevail. Some afternoon
breeziness with gusts up to 20 mph from KGEG to KEAT. Otherwise,
mainly high clouds over the area.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.FIRE WEATHER...
For Wednesday afternoon and evening, a Fire Weather Watch has
been issued for zones 705, 706, and 707. A stronger push of
winds will bring another possible period of critical fire
weather conditions. Models show the cross- Cascade pressure
gradient Wednesday afternoon up to +10mb with a 80-100% chance
for wind gusts greater than 30 mph and a 40-70% chance for wind
gusts greater than 40 mph. Forecasted RHs (18-25%) are marginal,
but higher confidence for stronger winds justified the watch
issuance. Wind gusts of this nature will also be possible in the
foothills of the Blue Mountains in fire zone 709.

&&

.Preliminary Point Temps/PoPs...
Spokane        80  52  80  49  78  50 /   0   0   0   0   0   0
Coeur d'Alene  80  51  80  50  77  50 /   0   0   0   0   0   0
Pullman        77  47  78  44  73  46 /   0   0   0   0   0   0
Lewiston       87  56  88  55  82  55 /   0   0   0   0   0  10
Colville       80  43  79  41  78  43 /   0   0  10  10   0   0
Sandpoint      79  48  80  48  79  47 /   0   0   0  10   0   0
Kellogg        77  55  78  52  75  53 /   0   0   0   0   0   0
Moses Lake     86  52  85  49  81  51 /   0   0   0   0   0   0
Wenatchee      85  58  81  53  81  56 /   0   0   0   0   0   0
Omak           85  51  82  46  80  51 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Foothills of Central Washington Cascades
     (Zone 705)-Lower Palouse  -Snake River (Zone 709)-
     Waterville Plateau (Zone 706)-Western Columbia Basin
     (Zone 707).
ID...None.

&&

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.